Alert archive / Minnesota / Wind Chill Advisories in 2010
Wind Chill Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 1, 2010, 2:22 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 1, 2010, 4:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2010, 2:22 PM CST (20:22 UTC)
- In effect from
- Jan 1, 2010, 4:00 PM CST
- Expired
- Jan 2, 2010, 9:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WWUS43 KMPX 012022 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 222 PM CST FRI JAN 1 2010 ...A WIND CHILL ADVISORY IS IN EFFECT TONIGHT... .VERY COLD AIR CONTINUES TO MOVE INTO THE REGION...AND WIND CHILLS WILL DROP TO DANGEROUS LEVELS IF YOU ARE NOT PREPARED. THEREFORE A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE REGION INTO SATURDAY MORNING. TEMPERATURES WILL DROP WELL BELOW ZERO TONIGHT...RANGING FROM 25 BELOW IN WEST CENTRAL MINNESOTA TO 15 BELOW IN EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. NORTHWEST WINDS WILL BE RATHER NOTICEABLE...FROM 8 TO 15 MPH THIS EVENING... THEN TAPERING OFF LATE TONIGHT TO 5 TO 8 MPH. THE TEMPERATURE AND WIND WILL COMBINE TO RESULT IN WIND CHILL VALUES FROM 25 TO 35 BELOW. IN THESE CONDITIONS...FROSTBITE CAN OCCUR IN TEN TO THIRTY MINUTES IF YOU ARE NOT PROPERLY PREPARED FOR THE COLD WEATHER. MNZ041-042-047-048-054>057-064-065-073-020500- /O.NEW.KMPX.WC.Y.0001.100101T2200Z-100102T1500Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...WILLMAR... GRANITE FALLS...OLIVIA...REDWOOD FALLS 222 PM CST FRI JAN 1 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. * WIND CHILL VALUES...25 TO 35 BELOW. * OTHER IMPACTS...WINDS OF 8 TO 15 MPH WILL TAPER LATER TONIGHT TO 5 TO 8 MPH. LOW TEMPERATURES WILL FALL TO 20 TO 25 BELOW BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ043>045-049>053-058>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-020500- /O.NEW.KMPX.WC.Y.0001.100102T0000Z-100102T1500Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 222 PM CST FRI JAN 1 2010 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY. * WIND CHILL VALUES...25 TO 35 BELOW. * OTHER IMPACTS...WINDS OF 8 TO 15 MPH THIS EVENING WILL TAPER TO 5 TO 8 MPH LATER TONIGHT. LOW TEMPERATURES WILL FALL TO 15 TO 25 BELOW BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TDK
3 follow-up statements
502 WWUS43 KMPX 020331 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 931 PM CST FRI JAN 1 2010 ...A WIND CHILL ADVISORY REMAINS IN EFFECT TONIGHT... .ACTUAL THERMOMETER READINGS IN WEST CENTRAL MINNESOTA WERE ALREADY NEAR 20 BELOW ZERO AT 9 PM THIS EVENING WITH WIND CHILL TEMPERATURES AROUND 35 BELOW. TEMPERATURES FROM WEST CENTRAL WISCONSIN INTO CENTRAL AND SOUTH CENTRAL MINNESOTA RANGED FROM 5 BELOW TO 15 BELOW ZERO WITH WIND CHILLS FROM 20 TO 30 BELOW AT 9 PM. ARCTIC HIGH PRESSURE CENTERED NEAR THE MINNESOTA...DAKOTAS BORDER THIS EVENING WILL PUSH INTO CENTRAL MINNESOTA OVERNIGHT. THIS COLD MASS OF AIR COMBINED WITH CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES IN WEST CENTRAL MINNESOTA TO DROP TO AT LEAST 25 BELOW. READINGS IN THE 15 TO 20 BELOW ZERO RANGE WILL BE COMMON ELSEWHERE. EVEN WITH WINDS DROPPING TO 10 MPH OR LESS...WIND CHILLS OF 25 BELOW TO AT LEAST 35 BELOW WILL BE COMMON. NEEDLESS TO SAY THESE FRIGID TEMPERATURES AND WIND CHILLS DO POSE A SERIOUS THREAT IF ONE IS UNPREPARED. IN THESE CONDITIONS... FROSTBITE CAN OCCUR IN TEN TO THIRTY MINUTES IF YOU ARE NOT PROPERLY DRESSED FOR THE COLD WEATHER. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021145- /O.CON.KMPX.WC.Y.0001.000000T0000Z-100102T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 931 PM CST FRI JAN 1 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. * WIND CHILL VALUES...25 TO 35 BELOW. * OTHER IMPACTS...WINDS OF 8 TO 15 MPH WILL TAPER LATER TONIGHT TO 5 TO 8 MPH. LOW TEMPERATURES WILL FALL TO 20 TO 25 BELOW BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
614 WWUS43 KMPX 020612 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1212 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM SATURDAY MORNING... .A WIND CHILL ADVISORY COVERS ALL OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH 9 AM SATURDAY MORNING. TEMPERATURES EARLY THIS MORNING WERE WELL BELOW ZERO ACROSS THE ADVISORY AREA. THE COLD TEMPERATURES WERE ACCOMPANIED BY NORTHERLY WINDS AT 5 TO 10 MPH. THIS WAS PRODUCING WIND CHILL READINGS AROUND 35 BELOW ZERO IN WEST CENTRAL MINNESOTA...30 BELOW ZERO ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...WITH 25 BELOW ZERO IN WEST CENTRAL WISCONSIN. WIND CHILL READINGS OF 25 BELOW TO AT LEAST 35 BELOW ZERO WILL CONTINUE ACROSS THE REGION THROUGH MID MORNING ON SATURDAY AS ARCTIC HIGH PRESSURE BUILDS IN FROM EASTERN NORTH DAKOTA. NEEDLESS TO SAY THESE FRIGID TEMPERATURES AND WIND CHILLS DO POSE A SERIOUS THREAT IF ONE IS UNPREPARED. IN THESE CONDITIONS... FROSTBITE CAN OCCUR IN TEN TO THIRTY MINUTES IF YOU ARE NOT PROPERLY DRESSED FOR THE COLD WEATHER. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021415- /O.CON.KMPX.WC.Y.0001.000000T0000Z-100102T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1212 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * OTHER IMPACTS...NORTHERLY WINDS AT 5 TO 10 MPH WILL BECOME NEARLY CALM ACROSS WEST CENTRAL MINNESOTA NEAR DAYBREAK WITH SPEEDS TAPERING TO 5 MPH ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. LOW TEMPERATURES WILL FALL TO AROUND 30 BELOW ZERO IN WEST CENTRAL MINNESOTA TO NEAR 15 BELOW ACROSS WEST CENTRAL WISCONSIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RAH
247 WWUS43 KMPX 021141 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 541 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM THIS MORNING... .A WIND CHILL ADVISORY COVERS ALL OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH 9 AM THIS MORNING. TEMPERATURES EARLY THIS MORNING WERE WELL BELOW ZERO ACROSS THE ADVISORY AREA. THE COLD TEMPERATURES WERE ACCOMPANIED BY NORTHERLY WINDS NEAR 5 MPH. THIS WAS PRODUCING WIND CHILL READINGS AROUND 35 BELOW ZERO IN WEST CENTRAL MINNESOTA WITH 30 BELOW ZERO ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. WIND CHILL READINGS OF 30 BELOW TO 35 BELOW ZERO WILL CONTINUE ACROSS THE REGION THROUGH MID MORNING THEN MODERATE A LITTLE INTO THE 15 BELOW TO 25 BELOW ZERO RANGE FOR THE BALANCE OF THE DAY. NEEDLESS TO SAY THESE FRIGID TEMPERATURES AND WIND CHILLS DO POSE A SERIOUS THREAT IF ONE IS UNPREPARED. IN THESE CONDITIONS... FROSTBITE CAN OCCUR IN TEN TO THIRTY MINUTES IF YOU ARE NOT PROPERLY DRESSED FOR THE COLD WEATHER. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021500- /O.CON.KMPX.WC.Y.0001.000000T0000Z-100102T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 541 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...30 BELOW TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RAH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 11:40 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 1, 11:40 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1140 AM CST FRI JAN 1 2010 .UPDATE... UPDATED FOR AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 415 AM CST FRI JAN 1 2010/ HAPPY NEW YEAR 2010!! ANOTHER BRRRR....OF A MORNING UNFOLDING HERE IN THE UPPER MIDWEST...AS STRAGGLER MIDNIGHT REVELERS FINALLY BEGIN TO HEAD HOME. TEMPERATURES HAVE PLUNGED INTO THE NEGATIVE SINGLE DIGITS TO AROUND 12 BELOW SOUTHWEST OF A LINE...FROM ALEXANDRIA TO BUFFALO TO NORTHFIELD. THIS DEMARCATION LINE IS DIRECTLY TIED TO A LACK OF BLANKETING CLOUD COVER THIS AREA. WEAK SHORT WAVE ACCOUNTING FOR MID LEVEL CLOUD DECK NORTHEAST OF THIS LINE...WILL EXIT WEST CENTRAL WI SHORTLY AFTER 18Z. VERY WELL ADVERTISED ARCTIC AIR NOW FIRMLY ENTRENCHED ACROSS REGION...WITH ADDITIONAL CAA EXPECTED TO CONTINUE THROUGH THE DAY. A VERY STRONG 1042MB DOME OF HIGH PRESSURE WILL DIVE HEAD FIRST ACROSS THE ENTIRE CWA BY 02/12. INTRUSION OF ADDITIONAL ARCTIC AIR TODAY...COUPLED WITH RELATIVELY NEW SNOW PACK...RADIATIONAL COOLING...AND VERY LIGHT NW FLOW...WILL PRETTY MUCH GUARANTEE A LARGE SWATH OF 15 BELOW TO 25 BELOW READINGS ACROSS THE FA ON SATURDAY MORNING. AS MENTIONED IN PREVIOUS DISCUSSIONS ..PREMIER 1000-500MB THICKNESS VALUES POISED TO DESCEND INTO THE GREAT LAKES REGION DURING THE NEXT TWENTY FOUR HOURS. THIS SHOULD CAP MINIMUM READINGS IN OUR WESTERN FA TONIGHT NEAR 27 BELOW. ALTHOUGH WIND SPEEDS WILL BE RATHER LACKLUSTER DURING THE OVERNIGHT...THE COMBINATION OF THOSE AND THE BRUTALLY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES BETWEEN 25 AND 35 BELOW ZERO OVER LARGE TRACTS OF OUR AREA THIS TIME FRAME. HAVE DEFERRED TO DAYTIME SHIFT CONCERNING DISPOSITION OF POSSIBLE WIND CHILL ADVISORY. RETROGRADE MOTION OF NOREASTER INTO EASTERN MAINE BY LATE TONIGHT WILL STALL SFC RIDGE ACROSS MN AND WI THROUGH MONDAY. ALTHOUGH SOME MODERATION IN THE AIRMASS IS ANTICIPATED...LOOK FOR ANOTHER VERY FRIGID NIGHT UNFOLDING ON SUNDAY. WESTERN 50H RIDGE FINALLY BEGINS TO BUILD ACROSS WESTERN HALF OF CWA BY TUESDAY MORNING...WITH WARMING SOUTHERLY FLOW OVERSPREADING MAINLY WEST CENTRAL AND SW MN DURING THE AFTERNOON HOURS. NOT MUCH MIXING OF THE COLUMN ANTICIPATED PRIOR TO WEDNESDAY...SO HAVE REFLECTED SAME IN AFTN HIGHS MOST LOCALES SUN-TUE. COULD BE SOME ADDITIONAL SNOWFALL DEVELOPING FOR WED FOR WESTERN THIRD OF FA...BUT HAVE LEFT CONDITIONS DRY CONSIDERING DIVERGENCE OF MODEL GUIDANCE AT THIS JUNCTURE. IF SYSTEM DOES DEVELOP ..WOULD NOT BE SURPRISED TO SEE ANOTHER ONE OR TWO INCHES OF SNOW ACROSS SOUTHERN HALF OF CWA BY THURSDAY AFTN. && .AVIATION.../18Z TAF ISSUANCE/ NOW THAT SHORT WAVE WITH LIGHT SNOW...PATCHY IFR VSBY AND MVFR CIGS HAS MOVED SOUTHEAST OF KMSP AND KEAU...FEW AVIATION CONCERNS ACROSS THE ENTIRE AREA THE NEXT 24 HOURS PLUS. LOW LEVEL MOISTURE HAS BEEN SCOURED OUT... AND SFC AND LOW LEVEL STREAMLINES WILL BE ANTICYCLONIC THROUGH SATURDAY MORNING. THUS DO NOT SEE ANY MORE LOW CLOUDS DEVELOPING IN THIS FORECAST PERIOD. NOTHING APPARENT UPSTREAM AS WELL. SOME WIND GUSTS THIS AFTERNOON IN WRN MN WILL EXCEED 15 KNOTS. KMSP...ONLY ITEM OF NOTE WILL BE NW WINDS AROUND 10-12 KNOTS INTO EVENING. GUSTS HIGHER THAN THAT WILL LIKELY REMAIN WEST OF THE KMSP METRO. AS SFC RIDGE EDGES CLOSER...WINDS WILL SETTLE DOWN TO 5-6 KNOTS AFTER 02Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AZ/TDK
Hazardous weather outlook, Jan 1, 12:42 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1242 PM CST FRI JAN 1 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1242 PM CST FRI JAN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL DROP WELL BELOW ZERO TONIGHT. NORTHWEST WINDS WILL BE RATHER NOTICEABLE THIS EVENING...ESPECIALLY IN WESTERN MINNESOTA. THEREFORE WIND CHILL VALUES ARE EXPECTED TO GET AS COLD AS 35 BELOW ACROSS CENTRAL... WEST CENTRAL AND SOUTH CENTRAL MINNESOTA TONIGHT...WITH READINGS OF 25 TO 30 BELOW IN WEST CENTRAL WISCONSIN OR EAST CENTRAL MINNESOTA. REMEMBER THAT FROSTBITE CAN OCCUR QUICKLY IF YOU ARE NOT PROPERLY PREPARED FOR THE COLD WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL BE QUITE COLD FOR A PROLONGED PERIOD. LOWS WILL GENERALLY BE BELOW ZERO...WITH THE COLDEST WEATHER BEING THIS WEEKEND INTO MONDAY...AND AGAIN LATER IN THE WEEK. WIND CHILL READINGS MAY DIP INTO THE 20S OR 30S BELOW ZERO AT TIMES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TDK
Nearby
Wind Chill Advisories in Minnesota, 2010Wind Chill Advisories in Wisconsin, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.